You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On Heavy Traffic Approximations for Transient Characteristics of M/M/∞ Queues
Fabrice M. Guillemin, Ravi R. Mazumdar and Alain D. Simonian
Journal of Applied Probability
Vol. 33, No. 2 (Jun., 1996), pp. 490-506
Published by: Applied Probability Trust
Stable URL: http://www.jstor.org/stable/3215073
Page Count: 17
You can always find the topics here!Topics: Approximation, Laplace transformation, Traffic, Infinity, Traffic congestion, Heuristics, Brownian motion, Differential equations, Probabilities, Distribution functions
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this paper, transient characteristics related to excursions of the occupation process of M/M/∞ queues are studied, when the excursion level is large and close to the mean offered load. We show that the classical diffusion approximation by an Ornstein-Uhlenbeck (OU) process captures well the average values of the transient variables considered, while the asymptotic distributions of these variables depart from those corresponding to the OU process. They exhibit, however, equivalent tail behaviour at infinity and numerical evidence shows that they are amazingly close to each other over the whole half-line.
Journal of Applied Probability © 1996 Applied Probability Trust